Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 75, NWS Seattle, WA

April 6, 2021

NWS Seattle, WA issued this small craft advisory at Apr 6, 2021, 2:49 AM PDT. It took effect at Apr 6, 2021, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2021, 2:49 AM PDT (09:49 UTC)
In effect from
Apr 6, 2021, 5:00 PM PDT
Expired
Apr 7, 2021, 3:12 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

763 
WHUS76 KSEW 060949
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
249 AM PDT Tue Apr 6 2021

PZZ131-132-061800-
/O.NEW.KSEW.SC.Y.0075.210407T0100Z-210407T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
249 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-061800-
/O.NEW.KSEW.SC.Y.0076.210407T2100Z-210408T1300Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
249 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 6 AM PDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt becoming west.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 2 PM Wednesday to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-061800-
/O.NEW.KSEW.SC.Y.0076.210407T2100Z-210408T0900Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
249 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt becoming west.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-061800-
/O.NEW.KSEW.SC.Y.0076.210407T2100Z-210408T1300Z/
Northern Inland Waters Including The San Juan Islands-
249 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 6 AM PDT
THURSDAY...

* WHAT...South winds 15 to 25 kt becoming westerly.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 2 PM Wednesday to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-061800-
/O.NEW.KSEW.SC.Y.0076.210407T2100Z-210408T0900Z/
Puget Sound and Hood Canal-
249 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 AM PDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 2 PM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
886 
WHUS76 KSEW 061618
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
918 AM PDT Tue Apr 6 2021

PZZ131-132-070100-
/O.CON.KSEW.SC.Y.0075.210407T0100Z-210407T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
918 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-070100-
/O.CON.KSEW.SC.Y.0076.210407T2100Z-210408T1300Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
918 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
6 AM PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt becoming west.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 2 PM Wednesday to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-070100-
/O.CON.KSEW.SC.Y.0076.210407T2100Z-210408T0900Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
918 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
2 AM PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt becoming west.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 PM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-070100-
/O.CON.KSEW.SC.Y.0076.210407T2100Z-210408T1300Z/
Northern Inland Waters Including The San Juan Islands-
918 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
6 AM PDT THURSDAY...

* WHAT...South winds 15 to 25 kt becoming westerly.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 2 PM Wednesday to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-070100-
/O.CON.KSEW.SC.Y.0076.210407T2100Z-210408T0900Z/
Puget Sound and Hood Canal-
918 AM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
2 AM PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 2 PM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
934 
WHUS76 KSEW 062232
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
332 PM PDT Tue Apr 6 2021

PZZ131-132-070900-
/O.EXT.KSEW.SC.Y.0075.210407T0000Z-210407T1200Z/
/O.EXB.KSEW.SC.Y.0076.210408T0000Z-210408T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
332 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 5 AM PDT
THURSDAY...

* WHAT...For the first Small Craft Advisory (tonight), west winds
  15 to 25 kt. For the second Small Craft Advisory (Wednesday
  night), west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Wednesday. 
  For the Small Craft Advisory, from 5 PM Wednesday to 5 AM PDT 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-070900-
/O.EXB.KSEW.SC.Y.0076.210407T1800Z-210408T0900Z/
Admiralty Inlet-
332 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 AM
PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 11 AM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-153-156-170-173-176-070900-
/O.EXT.KSEW.SC.Y.0076.210407T1800Z-210408T1500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
332 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO
8 AM PDT THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Portions of Pacific coastal waters. 

* WHEN...From 11 AM Wednesday to 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-135-070900-
/O.EXT.KSEW.SC.Y.0076.210407T1800Z-210408T0900Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
332 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM WEDNESDAY TO
2 AM PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Puget Sound and Hood Canal.

* WHEN...From 11 AM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
603 
WHUS76 KSEW 070312
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
812 PM PDT Tue Apr 6 2021

PZZ131-132-071115-
/O.CON.KSEW.SC.Y.0075.000000T0000Z-210407T1200Z/
/O.CON.KSEW.SC.Y.0076.210408T0000Z-210408T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
812 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO
5 AM PDT THURSDAY...

* WHAT...For the first Small Craft Advisory (tonight), west winds
  15 to 25 kt. For the second Small Craft Advisory (Wednesday
  night), west winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT Wednesday. 
  For the Small Craft Advisory, from 5 PM Wednesday to 5 AM PDT 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-153-156-170-173-176-071115-
/O.CON.KSEW.SC.Y.0076.210407T1800Z-210408T1500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
812 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
8 AM PDT THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Portions of Pacific coastal waters. 

* WHEN...From 11 AM Wednesday to 8 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133>135-071115-
/O.CON.KSEW.SC.Y.0076.210407T1800Z-210408T0900Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-Puget Sound and Hood Canal-
812 PM PDT Tue Apr 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
2 AM PDT THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands, 
  Admiralty Inlet and Puget Sound and Hood Canal.

* WHEN...From 11 AM Wednesday to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
776 
WHUS76 KSEW 071012
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
312 AM PDT Wed Apr 7 2021

PZZ131-132-071815-
/O.CAN.KSEW.SC.Y.0075.000000T0000Z-210407T1200Z/
/O.EXT.KSEW.SC.Y.0076.210407T1012Z-210409T0100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
312 AM PDT Wed Apr 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 6 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-153-156-170-173-176-071815-
/O.EXT.KSEW.SC.Y.0076.210407T1900Z-210408T1900Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
312 AM PDT Wed Apr 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO NOON PDT
THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Portions of Pacific coastal waters. 

* WHEN...From noon today to noon PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-135-071815-
/O.EXT.KSEW.SC.Y.0076.210407T1900Z-210408T0900Z/
Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal-
312 AM PDT Wed Apr 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 AM PDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Puget Sound and Hood Canal.

* WHEN...From noon today to 2 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-071815-
/O.EXT.KSEW.SC.Y.0076.210408T0100Z-210408T1300Z/
Admiralty Inlet-
312 AM PDT Wed Apr 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM PDT THURSDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 6 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 8:02 PM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 5, 8:02 PM PDT, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
802 PM PDT Mon Apr 5 2021

.UPDATE...The forecast is largely on track this evening-only made
some minor tweaks to the sky cover overnight along the Coast and
thru the SW Interior. Also added patchy fog over the SW interior.

Evening water vapor loop continues to show a mid/upper level ridge
of high pressure passing over the area, allowing for larger scale
subsidence. At the surface, high pressure also holds strong
influence over the area. For the overnight period, upper level
ridge will continue to pass over the area, with surface high
pressure continuing and allowing for slightly stronger onshore
flow/marine push. IR satellite loop around 730 this evening shows
marine stratus beginning to push into Grays Harbor County and
areas northward along the Central Coast. These clouds will
continue eastward overnight.

The biggest forecast concern overnight will be the extent of the
marine stratus as well as its implications of fog development.
Current forecast trends will favor the development of patchy fog
across the SW Interior (including the I-5) corridor shortly before
and around daybreak before the larger extent of marine stratus
attempts to move in. If the stratus arrives earlier than
forecast, fog development may be mitigated. Regardless, if fog
does develop, threat of freezing fog appears limited, as low temps
should largely be above freezing (could be some isolated
exceptions). Marine stratus is anticipated to make it into the
South Sound and perhaps urban areas just east of the Sound, tho
confidence in this is lower.

Stratus will dissipate/retreat west late morning into the
afternoon, giving way to another day of sun. The ridge influence
will shift south as a trough begins to push its way in from the
north. Some higher level cloud cover may advect in during the
second half of the day. Previous discussion follows with updated
marine and aviation section.

Kovacik

&&

.PREV DISCUSSION... /issued 308 PM PDT Mon Apr 5 2021/

.SYNOPSIS...Weak upper level ridging will keep Western Washington
dry through Tuesday. Wet and unsettled weather returns on Wednesday
as the next system moves down from the northwest. Cool upper level
troughing will keep conditions unsettled into Thursday, with
another system slated to traverse the region Friday and into the
weekend. Drier conditions are possible early next week as a
stronger upper level ridge starts to build into the area.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...Conditions will remain
dry tonight into Tuesday as weak upper level ridging continues to
influence the region. Satellite imagery showing some cumulus
across the Sound and over the offshore coastal waters, but otherwise
it's a pretty nice afternoon with plenty of sunshine for Western
Washington. Temperatures as of 2 PM currently in the low to mid
50s across much of the region.

Increasing onshore flow tonight will push a marine layer inland
overnight and into the Sound by Tuesday morning. Overnight lows
will trend a few degrees warmer than this morning for the
majority of the lowlands- with low temps forecast in the mid 30s
for much of the area. However, some areas across Southern Interior
could still dip down to near freezing ahead of the incoming marine
stratus. Clouds will retreat back to the coast by late morning for
another round of dry conditions and sun. Temperatures Tuesday will
be in the mid to upper 50s.

The next system moving down from the northwest will then traverse
Western Washington Wednesday into Thursday, bringing breezy winds,
lowland rain, and mountain snow to the region. Precipitation out
ahead of the front will spread inland from north to south during
the day Wednesday. Snow levels will drop to below pass level by
early morning hours, so expect snow at the passes by late Wednesday
morning into Wednesday afternoon. Snow amounts for Stevens Pass
look to approach advisory criteria during the late afternoon to
early Thursday morning time frame. Breezy winds will start to pick
up across the region by Wednesday morning and look to peak
Wednesday afternoon. Post-frontal onshore flow will keep winds
elevated along the Strait of Juan de Fuca and adjacent areas
through the evening and overnight hours. Showers will linger into
Thursday, however guidance does continue to trend drier for the
late afternoon and evening hours. With cool upper level troughing
influencing the area, high temperatures will trend cooler and be
in the upper 40s to low 50s both Thursday and Friday.

.LONG TERM /FRIDAY THROUGH MONDAY/...Another system will move
across Western Washington Friday into Saturday as another upper
level trough sinks southward from British Columbia. This will
bring another round of breezy conditions, lowland rain, and
mountain snow to the region through Saturday. Discrepancies in
deterministic solutions and ensembles really start on Sunday, with
Western Washington remaining in between upper level troughing and
upper level ridging to the west. Both the ECMWF operational run
and and ensemble solutions hint at Western Washington drying out
on Sunday, whereas the GFS solutions keep troughing and shower
activity in the region. Mean cluster analysis shows upper level
ridging starting to build into the area by early next week, so
have kept the trend towards a drier solution in the forecast for
now.

14

&&

.AVIATION...VFR conditions prevail across the TAF sites this
evening, with the exception of KHQM where marine stratus have
yielded an MVFR ceiling. Marine stratus will move east overnight,
likely making it towards Olympia shortly before sunrise. FEW-SCT
MVFR clouds could flirt with KPWT, KSEA, and KBFI. Some fog is
also possible at KOLM, depending on the extent and arrival time of
the stratus. Stratus will diminish/retreat west late morning into
the afternoon for a return to VFR at all sites. Winds calm to
light and variable overnight, becoming S Tuesday 5-10kts.

KSEA...VFR thru the period. A few MVFR level marine stratus may
hover in the vicinity of the airfield Tuesday morning but should
clear a few hours after sunrise. Winds light and variable
overnight, becoming S/SW 5-10kts Tuesday afternoon

Kovacik

&&

.MARINE...Onshore flow will continue through Tuesday with high
pressure offshore and lower pressure inland. Small craft advisory
strength west winds are likely for the Central Strait of Juan de
Fuca and East Entrance Tuesday night.

A frontal system will move through the area Wednesday and Wednesday
night. Winds will turn more southerly ahead of the front Wednesday
then westerly behind the front Wednesday night. Small craft advisory
strength winds are likely most waters at some point Wednesday or
Wednesday night. Gale force west winds are not out of the question
for a few hours Wednesday night for the Central and Eastern Strait.

Onshore flow will ease in between weather systems on Thursday then a
second frontal system will move through the area Friday and Friday
night. This system will be similar to the Wednesday front with small
craft advisory strength southerly winds followed by westerly winds
most waters. West swell over the Coastal Waters will build to 10-12
feet behind this system on Saturday. Schneider

&&

.HYDROLOGY...No river flooding expected in the next 7 days.

&&

.CLIMATE...Would you believe there was a year when Washington
state led the nation in tornado deaths? On this day in 1972 an F3
tornado went through Vancouver Washington around 1 pm killing 6
people and injuring 300 people. The six fatalities from the
tornado were the most as a result of a tornado of any state in
1972 ( total tornado fatalities in 1972 were 27 nationwide ).

Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:49 AM PDTSmall Craft AdvisorySEW71 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.